MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB030
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic assisted vaginal hysterectomy.Event description: facility: [user facility]."scissors insert to 5mm trocar (lagis) but the tip of scissors can't close.This device function is abnormal.The trocar cannot remove from this pair of scissors due to scissors' flaw.Client returns the defect device together with lagis 5mm trocar.Please consult with attached photos.Patient suffered more wounds when surgeon remove this device.They replaced with a new one to completed this surgery.We offer a ctr03 to make up the customer loss of [competitor] trocar." additional information received via email 28apr2022 from [distributor]: the device was functional upon initial use.The blades did not close fully when the surgeon cut uterine ligaments for some time."the wound must to enlarge 10mm in order to remove the scissors." patient is currently doing well.The case was completed with a new cb030.Intervention: "they replaced with a new one to completed this surgery." patient status: patient is currently doing well.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the trocar.Visual inspection confirmed the complainant¿s experience as the scissors could not be removed from the trocar due to the blades not closing.Additionally, damage to the blades was observed preventing the unit from actuating.Based on the condition of the returned unit and the description of the event, a burr likely resulted from the scissor blades interfering with one another at their proximal end.However, the exact root cause of the blades interfering with each other is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description

Brand Name
CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14366201
Report Number2027111-2022-00600
Device Sequence Number5640833
Product Code HET
UDI-Device Identifier00607915110123
UDI-Public(01)00607915110123(17)241019(30)01(10)1432833
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberCB030
Device Catalogue Number101419701
Device Lot Number1432833
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAGIS 5MM TROCAR
Patient SexUnknown